Discussion in 'Therapy and Medication' started by lilella44, Jun 3, 2008.

  1. lilella44

    lilella44 Well-Known Member

    i'm sixteen and i've been on zoloft for about 5 weeks. i hate it. it makes me feel numb and kinda gives a fake happiness. i didnt take it yesterday but took it today and felt really sick.

    has anyone had any experiences with zoloft?
    did it work for you?
    what were the side effects?
  2. fromthatshow

    fromthatshow Staff Alumni

    It made me feel numb as well. I didn't like it at all.
  3. nagisa

    nagisa Chat & Forum Buddy Staff Alumni

    Zoloft made me a lot worse and gave me even more suicidal thoughts so I stoped taking it.
  4. galalleni

    galalleni Well-Known Member

    Howdy lilella44,

    I was on zoloft and had the same experience (feeling numb, and fake happiness). An anti-depressant that worked for me (just gave confidence, no false happiness) was Celexa - it's also and SSRI like zoloft but acts on a different area of the brain. Good luck finding the right medication.
  5. Spearmint

    Spearmint Well-Known Member

    Yeah, I'm currently on Zoloft, it does exactly what you describe, and I've been on it for about 5 months, so I'm going to see about getting it changed today. One thing you might want to try, is adding in Wellbutrin with the Zoloft? That's what I did and I felt pretty good for a while. Hope you find something that works for you. :smile:
  6. Shock

    Shock Well-Known Member

    yeah zoloft had a very similar effect on me too. my advice is ask you doctor to change your antidepressant to one of a different family type. I am just starting to take an antidepressant of the Mirtazapine type, and while its too early (only 3 days in) to really tell if theres much difference i do feel less numb.

    if you do decide to ask your doctor to change your medication, try and avoid Lexapro, Sertraline and Efexor as they are very similar to Zoloft(same family group). (but then again I am no doctor so maybe get the all facts from him first).

    hope thats helpful and good luck!